Alert archive / Alabama / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 382, NWS Birmingham, AL

November 11, 2002Lee County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Nov 11, 2002, 1:55 AM CST for Lee County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 11, 2002, 1:55 AM CST (07:55 UTC)
Expired
Nov 11, 2002, 2:30 AM CST
In force
35 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Lee County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 10:05 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2002-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2002-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2257 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
4.4
Supercell composite
15.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 110755 RRA
SVRBHM
ALC081-110830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
154 AM CST MON NOV 11 2002

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN EAST CENTRAL ALABAMA

* UNTIL 230 AM CST

* AT 154 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LOACHAPOKA...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RURAL        
  NORTHWESTERN LEE COUNTY.

A TORNADO WATCH IS ALSO IN EFFECT UNTIL 400 AM. REMEMBER...TORNADOES 
CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD EXPECT
DAMAGING WIND...IN EXCESS OF 60 MPH...AND LARGE HAIL. PEOPLE OUTSIDE
SHOULD MOVE TO SHELTER. STAY AWAY FROM WINDOWS.

CALL 1-800-856-0758 TO REPORT SEVERE WEATHER.

LAT...LON 3265 8569 3255 8558 3273 8533 3273 8557

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 1:29 AM CST, 26 minutes earlier.

Area forecast discussion, Nov 11, 1:29 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
229 AM CDT MON NOV 11 2002

VERY BUSY MORNING AND WILL BE VERY BRIEF.  FRONT CURRENTLY ACROSS
THE CENTRAL SECTIONS WILL PUSH INTO SOUTHERN SECTIONS AND THEN
GENERALLY REMAIN STATIONARY.  MODELS DEPICT UPPER TROF TO OUR WEST
DEEPENING AND THEN MOVING ACROSS THE AREA ON TUESDAY.  WAVE
DEVELOPS ALONG THE FRONTAL BOUNDARY ACROSS THE COAST...THEN MOVES
ACROSS THE SOUTHERN SECTIONS LATER TONIGHT AND TUESDAY.  WILL
GENERALLY KEEP POPS IN THE CHANCE CATEGORY ACROSS NORTH AND CENTRAL
SECTIONS AND THEN HIGHER POPS ACROSS THE SOUTHERN SECTIONS FOR
TODAY AND TONIGHT...THEN LOWER POPS ON TUESDAY.

MUCH DRIER AIR WILL SPREAD INTO THE AREA ON WEDNESDAY AND
THURSDAY...THEN ANOTHER SYSTEM WILL AFFECT THE AREA ON FRIDAY.

HSV 65/45/55/38 2210
BHM 69/48/58/40 3320
MGM 76/55/60/42 8653

.BHM...NONE.
Hazardous weather outlook, Nov 10, 1:00 PM CST, 12 hours 55 minutes before
ALZ001>050-102200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL ALABAMA.

.DAY ONE (THIS AFTERNOON AND TONIGHT)...

A STRONG COLD FRONT WILL BE MOVING TOWARDS ALABAMA TONIGHT.  AHEAD
OF THIS SYSTEM...EXPECT INCREASING SHOWER AND THUNDERSTORM ACTIVITY.
THIS ACTIVITY SHOULD CONTINUE TO INCREASE IN AREAL COVERAGE AND
STRENGTH THIS EVENING AND INTO TONIGHT.  DEWPOINT TEMPERATURES AND
INSTABILITIES WILL CONTINUE TO INCREASE THROUGH THE EVENING AHEAD OF
THIS COLD FRONT.  THE STORM PREDICTION CENTER HAS PLACE MUCH OF
NORTHERN ALABAMA UNDER A HIGH RISK OF SEVERE STORMS TONIGHT.  THE
COUNTIES UNDER THE HIGH RISK ARE GENERALLY NORTH AND WEST OF
INTERSTATE 59.  ISOLATED TORNADOES...DAMAGING STRAIGHT LINE WINDS...
AND EVEN SOME LARGE HAIL MAY BE ENCOUNTERED IN SOME OF THE STRONGEST
STORMS.

A MODERATE RISK OF SEVERE THUNDERSTORMS IS POSSIBLE OVER THE
REMAINDER OF CENTRAL ALABAMA. THE SEVERE RISKS TAPERS OFF FARTHER
SOUTH TO A SLIGHT RISK ACROSS SOUTH-CENTRAL ALABAMA.

ALL PERSONS ACROSS THE STATE NEED TO REMAIN ALERT TONIGHT FOR
RAPIDLY CHANGING WEATHER CONDITIONS...AND SHOULD BE READY TO TAKE
THE NECESSARY SAFETY PRECAUTIONS TO PROTECT LIFE AND PROPERLY.

.SPOTTER CALL TO ACTION STATEMENT...

EMERGENCY MANAGEMENT AND STORM SPOTTER ACTIVATION WILL PROBABLY BE
REQUIRED BY THIS EVENING OVER NORTHWEST ALABAMA.  ALL COUNTIES IN THE
HIGH AND MODERATE RISK AREAS WILL PROBABLY BE ACTIVATED AT SOMETIME
DURING THE EVENING AND OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...
THIS COLD FRONT WILL STALL OUT ACROSS THE SOUTHERN PORTION OF THE
FORECAST AREA KEEPING A CHANCE OF THUNDERSTORMS IN THE FORECAST ON
MONDAY.  HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED.  THEN ANOTHER UPPER LEVEL SYSTEM WILL MOVE IN FROM THE
WEST ON TUESDAY PUSHING THE RAIN AND THUNDERSTORM ACTIVITY OUT OF
ALABAMA TUESDAY NIGHT.

In the hours before

Local storm report, Nov 11, 1:13 AM CST, 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
113 AM CST MON NOV 11 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1200 PM    LINCOLN                   AL   0.75 IN HAIL
11/10/02   TALLADEGA                      W OF LINCOLN -
                                          CR207/I-20

0707 PM    FAYETTE                   AL   WIND DAMAGE
11/10/02   FAYETTE                        7 MILE N OF FAYETTE -
                                          HOUSE DAMAGE

0710 PM    RUSSELLVILLE              AL   WIND DAMAGE
11/10/02   FRANKLIN                       HWY 48 - NEAR RUSSLEVILLE
                                          - TREES AND POWER LINES
                                          DOW

0712 PM    FAYETTE                   AL   TORNADO
11/10/02   FAYETTE                        NRN FAYETTE CNTY -
                                          NUMEROUS HOUSES DAMAGED-
                                          POSSILBE INJURIES - MTF

0725 PM    ROGERSVILLE               AL   0.75 IN HAIL
11/10/02   LAUDERDALE                     IN ROGERSVILLE

0726 PM    COUNTY WIDE               AL   WIND DAMAGE
11/10/02   WALKER                         HWY 13 CLOSED - TREES
                                          DOWN

0732 PM    DOUBLE SPRINGS            AL   0.88 IN HAIL
11/10/02   WINSTON                        NEAR DOUBLE SPRINGS

0740 PM    POPLAR SPRINGS            AL   0.75 IN HAIL
11/10/02   WINSTON                        HWY 278 AREA

0745 PM    ARLEY                     AL   TORNADO
11/10/02   WINSTON                        LARGE HAIL / NUMEROUS
                                          HOUSES DAMAGED

0745 PM    ARLEY                     AL   TORNADO
11/10/02   WINSTON                        *** 2 INJ ***
                                          10 HOMES DAMAGED -

0755 PM    COUNTY WIDE               AL   0.75 IN HAIL
11/10/02   CULLMAN                        WRN PORTION OF CNTY

0815 PM    CARBON HILL               AL   TORNADO
11/10/02   WALKER                         MAJOR DAMAGES - UNKNOWN
                                          # INJURIES - MTF

0815 PM    CARBON HILL               AL   TORNADO
11/10/02   WALKER                         CARBON HILL ELEMENTARY
                                          SCHOOL DAMAGED

0817 PM    CULLMAN                   AL   0.75 IN HAIL
11/10/02   CULLMAN                        NORTH OF CULLMAN AT
                                          AIRPORT

0832 PM    FOWLERS CROSSROADS        AL   TORNADO
11/10/02   FAYETTE                        1 MILE E HWY 102

0835 PM    RED BAY                   AL   0.75 IN HAIL
11/10/02   FRANKLIN                       IN RED BAY

0846 PM    UNION GROVE               AL   FUNNEL CLOUD
11/10/02   MARSHALL                       4 MILE E OF UNION GROVE

0914 PM    CRANE HILL                AL   TORNADO
11/10/02   CULLMAN                        STRUCTURES DAMAGED

0927 PM    GOOD HOPE                 AL   TORNADO
11/10/02   CULLMAN                        MANY TREES AND POWER
                                          LINES DOWN

1050 PM    BESSEMER                  AL   TORNADO
11/10/02   JEFFERSON                      ACADEMY DRIVE AND OAK
                                          STREETS - COMPLETE
                                          DESTRUCTION OF BUSINESS
                                          AREA AND SEVERAL HOMES.

1050 PM    BESSEMER                  AL   TORNADO
11/10/02   JEFFERSON                      18TH STREET AREA

1100 PM    ONEONTA                   AL   TORNADO
11/10/02   BLOUNT                         HAUS DAMAGE - TREES DOWN

1115 PM    ALEXIS                    AL   TORNADO
11/10/02   CHEROKEE                       WEISS LAKE SHORE

1115 PM    ALEXIS                    AL   TORNADO
11/10/02   CHEROKEE                       WEISS LAKESHORE

1120 PM    TUCKER CROSSROADS         AL   TORNADO
11/10/02   CHEROKEE                       8 HOUSES DAMAGED 1
                                          DESTROYED

1120 PM    TUCKER CROSSROADS         AL   TORNADO
11/10/02   CHEROKEE                       *** 4 INJ ***
                                          ASSOCIATED WITH EARLIER
                                          REPORT OF 8 HOUSES
                                          DAMAGED - ALL IN CRITICAL
                                          CONDITION

1120 PM    CENTRE                    AL   TORNADO
11/10/02   CHEROKEE                       *** 1 DEAD , 1 INJ ***
                                          UPDATE - 5 MILE DAMAGE
                                          PATH - 6 E OF CENTRE NE
                                          TO MUD CREEK AREA -
                                          UPDATE - PREVIOUS REPORTE
                                          OF 2 INJURIES NOW UPDATED
                                          TO 1 DEATH AND ONE
                                          MISSING

1130 PM    SPRING CREEK              AL   TORNADO
11/10/02   CHEROKEE                       BUSINESSES DAMAGED

1233 AM    CALERA                    AL   0.75 IN HAIL
11/11/02   SHELBY                         AT SHELBY CNTY AIRPORT

1245 AM    ANNISTON                  AL   0.88 IN HAIL
11/11/02   CALHOUN                        ANNISTON TO OXFORD ON
                                          QUNITARD AVE

0100 AM    MONTEVALLO                AL   1.00 IN HAIL
11/11/02   SHELBY                         CNTY RDS 12 AND 24
Local storm report, Nov 11, 1:24 AM CST, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
124 AM CST MON NOV 11 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1200 PM    LINCOLN                   AL   0.75 IN HAIL
11/10/02   TALLADEGA                      W OF LINCOLN -
                                          CR207/I-20

0707 PM    FAYETTE                   AL   WIND DAMAGE
11/10/02   FAYETTE                        7 MILE N OF FAYETTE -
                                          HOUSE DAMAGE

0710 PM    RUSSELLVILLE              AL   WIND DAMAGE
11/10/02   FRANKLIN                       HWY 48 - NEAR RUSSLEVILLE
                                          - TREES AND POWER LINES
                                          DOW

0712 PM    FAYETTE                   AL   TORNADO
11/10/02   FAYETTE                        NRN FAYETTE CNTY -
                                          NUMEROUS HOUSES DAMAGED-
                                          POSSILBE INJURIES - MTF

0725 PM    ROGERSVILLE               AL   0.75 IN HAIL
11/10/02   LAUDERDALE                     IN ROGERSVILLE

0726 PM    COUNTY WIDE               AL   WIND DAMAGE
11/10/02   WALKER                         HWY 13 CLOSED - TREES
                                          DOWN

0732 PM    DOUBLE SPRINGS            AL   0.88 IN HAIL
11/10/02   WINSTON                        NEAR DOUBLE SPRINGS

0740 PM    POPLAR SPRINGS            AL   0.75 IN HAIL
11/10/02   WINSTON                        HWY 278 AREA

0745 PM    ARLEY                     AL   TORNADO
11/10/02   WINSTON                        LARGE HAIL / NUMEROUS
                                          HOUSES DAMAGED

0745 PM    ARLEY                     AL   TORNADO
11/10/02   WINSTON                        *** 2 INJ ***
                                          10 HOMES DAMAGED -

0755 PM    COUNTY WIDE               AL   0.75 IN HAIL
11/10/02   CULLMAN                        WRN PORTION OF CNTY

0815 PM    CARBON HILL               AL   TORNADO
11/10/02   WALKER                         *** 6 DEAD ***
                                          MAJOR DAMAGES - PREVIOUS
                                          REPORTED AS UNKNOWN # OF
                                          INJURIES - PRELIMINARY

0815 PM    CARBON HILL               AL   TORNADO
11/10/02   WALKER                         CARBON HILL ELEMENTARY
                                          SCHOOL DAMAGED

0817 PM    CULLMAN                   AL   0.75 IN HAIL
11/10/02   CULLMAN                        NORTH OF CULLMAN AT
                                          AIRPORT

0832 PM    FOWLERS CROSSROADS        AL   TORNADO
11/10/02   FAYETTE                        1 MILE E HWY 102

0835 PM    RED BAY                   AL   0.75 IN HAIL
11/10/02   FRANKLIN                       IN RED BAY

0846 PM    UNION GROVE               AL   FUNNEL CLOUD
11/10/02   MARSHALL                       4 MILE E OF UNION GROVE

0914 PM    CRANE HILL                AL   TORNADO
11/10/02   CULLMAN                        STRUCTURES DAMAGED

0927 PM    GOOD HOPE                 AL   TORNADO
11/10/02   CULLMAN                        MANY TREES AND POWER
                                          LINES DOWN

1050 PM    BESSEMER                  AL   TORNADO
11/10/02   JEFFERSON                      ACADEMY DRIVE AND OAK
                                          STREETS - COMPLETE
                                          DESTRUCTION OF BUSINESS
                                          AREA AND SEVERAL HOMES.

1050 PM    BESSEMER                  AL   TORNADO
11/10/02   JEFFERSON                      18TH STREET AREA

1100 PM    ONEONTA                   AL   TORNADO
11/10/02   BLOUNT                         HAUS DAMAGE - TREES DOWN

1115 PM    ALEXIS                    AL   TORNADO
11/10/02   CHEROKEE                       WEISS LAKE SHORE

1115 PM    ALEXIS                    AL   TORNADO
11/10/02   CHEROKEE                       WEISS LAKESHORE

1120 PM    TUCKER CROSSROADS         AL   TORNADO
11/10/02   CHEROKEE                       8 HOUSES DAMAGED 1
                                          DESTROYED

1120 PM    TUCKER CROSSROADS         AL   TORNADO
11/10/02   CHEROKEE                       *** 4 INJ ***
                                          ASSOCIATED WITH EARLIER
                                          REPORT OF 8 HOUSES
                                          DAMAGED - ALL IN CRITICAL
                                          CONDITION

1120 PM    CENTRE                    AL   TORNADO
11/10/02   CHEROKEE                       *** 1 DEAD , 1 INJ ***
                                          UPDATE - 5 MILE DAMAGE
                                          PATH - 6 E OF CENTRE NE
                                          TO MUD CREEK AREA -
                                          UPDATE - PREVIOUS REPORTE
                                          OF 2 INJURIES NOW UPDATED
                                          TO 1 DEATH AND ONE
                                          MISSING

1130 PM    SPRING CREEK              AL   TORNADO
11/10/02   CHEROKEE                       BUSINESSES DAMAGED

1233 AM    CALERA                    AL   0.75 IN HAIL
11/11/02   SHELBY                         AT SHELBY CNTY AIRPORT

1245 AM    ANNISTON                  AL   0.88 IN HAIL
11/11/02   CALHOUN                        ANNISTON TO OXFORD ON
                                          QUNITARD AVE

0100 AM    MONTEVALLO                AL   1.00 IN HAIL
11/11/02   SHELBY                         CNTY RDS 12 AND 24
Local storm report, Nov 11, 1:29 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
129 AM CST MON NOV 11 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 AM    SYCAMORE                  AL   0.75 IN HAIL
11/11/02   TALLADEGA                      IN SYCAMORE
Local storm report, Nov 11, 1:41 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 AM CST MON NOV 11 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0750 PM    COUNTY WIDE               AL   TORNADO
11/10/02   WALKER                         *** 46 INJ ***
                                          JASPER HOSPITAL TREATING
                                          INJURIES
Local storm report, Nov 11, 1:43 AM CST, 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
143 AM CST MON NOV 11 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1200 PM    LINCOLN                   AL   0.75 IN HAIL
11/10/02   TALLADEGA                      W OF LINCOLN -
                                          CR207/I-20

0707 PM    FAYETTE                   AL   WIND DAMAGE
11/10/02   FAYETTE                        7 MILE N OF FAYETTE -
                                          HOUSE DAMAGE

0710 PM    RUSSELLVILLE              AL   WIND DAMAGE
11/10/02   FRANKLIN                       HWY 48 - NEAR RUSSLEVILLE
                                          - TREES AND POWER LINES
                                          DOW

0712 PM    FAYETTE                   AL   TORNADO
11/10/02   FAYETTE                        NRN FAYETTE CNTY -
                                          NUMEROUS HOUSES DAMAGED-
                                          POSSILBE INJURIES - MTF

0725 PM    ROGERSVILLE               AL   0.75 IN HAIL
11/10/02   LAUDERDALE                     IN ROGERSVILLE

0726 PM    COUNTY WIDE               AL   WIND DAMAGE
11/10/02   WALKER                         HWY 13 CLOSED - TREES
                                          DOWN

0732 PM    DOUBLE SPRINGS            AL   0.88 IN HAIL
11/10/02   WINSTON                        NEAR DOUBLE SPRINGS

0740 PM    POPLAR SPRINGS            AL   0.75 IN HAIL
11/10/02   WINSTON                        HWY 278 AREA

0745 PM    ARLEY                     AL   TORNADO
11/10/02   WINSTON                        LARGE HAIL / NUMEROUS
                                          HOUSES DAMAGED

0745 PM    ARLEY                     AL   TORNADO
11/10/02   WINSTON                        *** 2 INJ ***
                                          10 HOMES DAMAGED -

0750 PM    COUNTY WIDE               AL   TORNADO
11/10/02   WALKER                         *** 46 INJ ***
                                          JASPER HOSPITAL TREATING
                                          INJURIES

0755 PM    COUNTY WIDE               AL   0.75 IN HAIL
11/10/02   CULLMAN                        WRN PORTION OF CNTY

0815 PM    CARBON HILL               AL   TORNADO
11/10/02   WALKER                         *** 6 DEAD ***
                                          MAJOR DAMAGES - PREVIOUS
                                          REPORTED AS UNKNOWN # OF
                                          INJURIES - PRELIMINARY

0815 PM    CARBON HILL               AL   TORNADO
11/10/02   WALKER                         CARBON HILL ELEMENTARY
                                          SCHOOL DAMAGED

0817 PM    CULLMAN                   AL   0.75 IN HAIL
11/10/02   CULLMAN                        NORTH OF CULLMAN AT
                                          AIRPORT

0832 PM    FOWLERS CROSSROADS        AL   TORNADO
11/10/02   FAYETTE                        1 MILE E HWY 102

0835 PM    RED BAY                   AL   0.75 IN HAIL
11/10/02   FRANKLIN                       IN RED BAY

0846 PM    UNION GROVE               AL   FUNNEL CLOUD
11/10/02   MARSHALL                       4 MILE E OF UNION GROVE

0914 PM    CRANE HILL                AL   TORNADO
11/10/02   CULLMAN                        STRUCTURES DAMAGED

0927 PM    GOOD HOPE                 AL   TORNADO
11/10/02   CULLMAN                        MANY TREES AND POWER
                                          LINES DOWN

1050 PM    BESSEMER                  AL   TORNADO
11/10/02   JEFFERSON                      ACADEMY DRIVE AND OAK
                                          STREETS - COMPLETE
                                          DESTRUCTION OF BUSINESS
                                          AREA AND SEVERAL HOMES.

1050 PM    BESSEMER                  AL   TORNADO
11/10/02   JEFFERSON                      18TH STREET AREA

1100 PM    ONEONTA                   AL   TORNADO
11/10/02   BLOUNT                         HAUS DAMAGE - TREES DOWN

1115 PM    ALEXIS                    AL   TORNADO
11/10/02   CHEROKEE                       WEISS LAKESHORE

1120 PM    TUCKER CROSSROADS         AL   TORNADO
11/10/02   CHEROKEE                       8 HOUSES DAMAGED 1
                                          DESTROYED

1120 PM    TUCKER CROSSROADS         AL   TORNADO
11/10/02   CHEROKEE                       *** 4 INJ ***
                                          ASSOCIATED WITH EARLIER
                                          REPORT OF 8 HOUSES
                                          DAMAGED - ALL IN CRITICAL
                                          CONDITION

1120 PM    CENTRE                    AL   TORNADO
11/10/02   CHEROKEE                       *** 1 DEAD , 1 INJ ***
                                          UPDATE - 5 MILE DAMAGE
                                          PATH - 6 E OF CENTRE NE
                                          TO MUD CREEK AREA -
                                          UPDATE - PREVIOUS REPORTE
                                          OF 2 INJURIES NOW UPDATED
                                          TO 1 DEATH AND ONE
                                          MISSING

1130 PM    SPRING CREEK              AL   TORNADO
11/10/02   CHEROKEE                       BUSINESSES DAMAGED

1233 AM    CALERA                    AL   0.75 IN HAIL
11/11/02   SHELBY                         AT SHELBY CNTY AIRPORT

1245 AM    ANNISTON                  AL   0.88 IN HAIL
11/11/02   CALHOUN                        ANNISTON TO OXFORD ON
                                          QUNITARD AVE

0100 AM    MONTEVALLO                AL   1.00 IN HAIL
11/11/02   SHELBY                         CNTY RDS 12 AND 24

0115 AM    SYCAMORE                  AL   0.75 IN HAIL
11/11/02   TALLADEGA                      IN SYCAMORE
Local storm report, Nov 11, 1:51 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
151 AM CST MON NOV 11 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0145 AM    ASHLAND                   AL   TORNADO
11/11/02   CLAY                           PD REPORTED

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:09 PM CSTSevere Thunderstorm WarningBMXLamar51 min
Nov 10, 6:21 PM CSTSevere Thunderstorm WarningBMXFayette54 min
Nov 10, 6:28 PM CSTTornado Warning EmergencyBMXFayette, Lamar47 min
Nov 10, 6:41 PM CSTSevere Thunderstorm WarningBMXFranklin, Marion49 min
Nov 10, 7:00 PM CSTTornado Warning EmergencyBMXMarion, Walker45 min
Nov 10, 7:02 PM CSTSevere Thunderstorm WarningBMXColbert28 min
Nov 10, 7:07 PM CSTTornado Warning EmergencyBMXWinston53 min
Nov 10, 7:19 PM CSTTornado WarningBMXLamar, Pickens41 min
Nov 10, 7:40 PM CSTTornado WarningBMXCullman50 min
Nov 10, 7:53 PM CSTTornado WarningBMXFayette52 min
Nov 10, 7:54 PM CSTTornado WarningBMXFayette51 min
Nov 10, 8:04 PM CSTTornado WarningBMXPickens56 min
Nov 10, 8:11 PM CSTTornado WarningBMXMarshall, Morgan64 min
Nov 10, 8:12 PM CSTSevere Thunderstorm WarningBMXColbert, Franklin48 min
Nov 10, 8:25 PM CSTTornado WarningBMXWalker50 min
Nov 10, 8:40 PM CSTTornado WarningBMXMadison35 min
Nov 10, 8:49 PM CSTTornado WarningBMXWinston26 min
Nov 10, 8:52 PM CSTTornado Warning EmergencyBMXCullman53 min
Nov 10, 8:55 PM CSTTornado WarningBMXFayette35 min
Nov 10, 9:09 PM CSTTornado WarningBMXPickens36 min
Nov 10, 9:12 PM CSTTornado WarningBMXJackson, Marshall63 min
Nov 10, 9:15 PM CSTTornado WarningBMXWalker45 min
Nov 10, 9:36 PM CSTTornado WarningBMXTuscaloosa39 min
Nov 10, 9:42 PM CSTTornado WarningBMXCullman18 min
Nov 10, 10:00 PM CSTTornado WarningBMXGreene30 min
Nov 10, 10:03 PM CSTTornado WarningBMXBlount, Etowah42 min
Nov 10, 10:14 PM CSTTornado WarningBMXTuscaloosa31 min
Nov 10, 10:14 PM CSTTornado WarningBMXJackson, Marshall46 min
Nov 10, 10:23 PM CSTTornado WarningBMXJefferson52 min
Nov 10, 10:34 PM CSTTornado WarningBMXSt. Clair26 min
Nov 10, 10:43 PM CSTTornado WarningBMXTuscaloosa32 min
Nov 10, 10:45 PM CSTTornado WarningBMXEtowah, Greene, Sumter45 min
Nov 10, 11:07 PM CSTTornado WarningBMXSt. Clair38 min
Nov 10, 11:10 PM CSTTornado WarningBMXCherokee50 min
Nov 10, 11:22 PM CSTTornado WarningBMXHale38 min
Nov 10, 11:39 PM CSTTornado WarningBMXCalhoun, Talladega36 min
Nov 10, 11:41 PM CSTTornado WarningBMXSumter34 min
Nov 10, 11:49 PM CSTTornado WarningBMXBibb41 min
Nov 11, 12:10 AM CSTSevere Thunderstorm WarningBMXTalladega35 min
Nov 11, 12:12 AM CSTTornado WarningBMXCalhoun, Cleburne33 min
Nov 11, 12:13 AM CSTTornado WarningBMXGreene17 min
Nov 11, 12:21 AM CSTTornado WarningBMXShelby24 min
Nov 11, 12:26 AM CSTSevere Thunderstorm WarningBMXHale34 min
Nov 11, 12:27 AM CSTTornado WarningBMXCalhoun, Talladega33 min
Nov 11, 12:40 AM CSTTornado WarningBMXShelby35 min
Nov 11, 12:42 AM CSTTornado WarningBMXCleburne48 min
Nov 11, 12:52 AM CSTTornado WarningBMXClay, Talladega38 min
Nov 11, 1:31 AM CSTSevere Thunderstorm WarningBMXClay, Randolph44 min
Nov 11, 1:36 AM CSTSevere Thunderstorm WarningBMXChilton24 min
Nov 11, 1:42 AM CSTTornado WarningBMXClay, Randolph33 min
Nov 11, 1:55 AM CSTSevere Thunderstorm WarningBMXAutauga, Coosa, Elmore65 min
Nov 11, 2:11 AM CSTTornado WarningBMXRandolph49 min
Nov 11, 2:24 AM CSTSevere Thunderstorm WarningBMXTallapoosa36 min
Nov 11, 2:38 AM CSTTornado WarningBMXTallapoosa37 min
Nov 11, 2:54 AM CSTTornado WarningBMXChambers36 min
Nov 11, 3:03 AM CSTSevere Thunderstorm WarningBMXElmore, Lowndes, Montgomery57 min
Nov 11, 5:57 AM CSTTornado WarningBMXPike33 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.